NRAS
21,409 members25,119 posts

Mxt injections

Been on my mxt injections for around 14 weeks now and theyve gone smoothly when i pull the injection away theres pretty much a tiny dot of blood but today when i did it quite a but of blood poured out when i pulled the injection away it wasnt to the point where im covered in blood but alot more than usual came out it was more like if you was to squeeze the area and the blood would come out if that makes sense...Should i be worried does anyone know?

12 Replies
oldestnewest

You'll probably have a great big bruise, 'cause you've hit a capillary or a small vein, but i doubt it's anything to worry about. Don't squeeze the area! :-) If not too late, put a cold compress on it - but it's probably too late to make a difference now. It's happened to me a couple of times. I don't think it's made the MTX any less effective, although it's hard to tell.

Reply

I have same problem sometimes nothing to worry about just another problem we have to endure xx

Reply

I was just worried as its never happened before and wasnt sure if i had hit a vein if that could do any damage to me or if i needed to phone the nurse and ask her

Reply

It doesn't matter - you just hit a small vein rather than the skin capillaries. It won't make any difference to either the absorption or your skin. Happens occasionally.

Reply

Thank you

Reply

I don't think you need to worry, it happens now and again, I was told it is if you hit a little blood vessel, just put some pressure on with sterile cotton wool and it will stop. You may find you get a bit of a bruise. I inject mtx and enbrel and this has happened several times over the years and it is, as popsmith says, just something else we have to deal with. Perhaps mention it to your nurse next time and I am sure she will reassure you.

Reply

Thank you was just a but worried as it had never happened before :) x

1 like
Reply

Yes I get the same & then it comes out as a bruise, still got a bad bruise from two weeks ago but nothing to worry about.

Reply

You probably nipped a small vessel when withdrawal of needles. Just apply a little pressure until it stops

1 like
Reply

Hi, I posted the same not so long ago, like you I was worried, but it also made me nervous. Also like you I got lots of lovely reassuring replies, and nothing came of it, except for a large bruise😳. Take care

1 like
Reply

I've been injecting MTX for 6 years Emma & can still occasionally hit a blood vessel! I understand it must be alarming the first time it happens as nobody prepares you for it. As others have said it's nothing to worry about, just get a little cotton wool & apply a little pressure for a minute or so & it will stop. You'll likely have a bruise but it'll fade in about a week. x

Reply

Yeah ive got a bruise from it which i dont mind was just worried as it had never happened and i hadnt been told that it could happen whilst injecting so was a bit shocked when blood poured out incase i had hit something i shouldnt have. Thank you :)

1 like
Reply

You may also like...